Alert archive / Kansas / Freeze Warnings in 2014
Freeze Warning 8, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Nov 5, 2014, 12:24 PM CST for Grant County, Stanton County, Kansas. It took effect at Nov 6, 2014, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2014, 12:24 PM CST (18:24 UTC)
- In effect from
- Nov 6, 2014, 3:00 AM CST
- Expired
- Nov 6, 2014, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 6.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2308 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
223 WWUS73 KDDC 051824 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1224 PM CST WED NOV 5 2014 ...EXPECT LOW TEMPERATURES AROUND THE FREEZING MARK TONIGHT... .CLEAR SKIES, LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE CONDITIONS FOR LOW TEMPERATURES AT OR BELOW FREEZING FOR FAR WESTERN KANSAS THURSDAY MORNING. KSZ061-062-051930- /O.CAN.KDDC.FZ.A.0003.141106T0900Z-141106T1500Z/ HAMILTON-KEARNY- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD 1224 PM CST WED NOV 5 2014 ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FREEZE WATCH. AREAS HAVE ALREADY EXPERIENCED A HARD FREEZE THIS SEASON. $$ KSZ074-075-060900- /O.UPG.KDDC.FZ.A.0003.141106T0900Z-141106T1500Z/ /O.NEW.KDDC.FZ.W.0008.141106T0900Z-141106T1500Z/ STANTON-GRANT- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES 1224 PM CST WED NOV 5 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CST THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 12
1 follow-up statement
702 WWUS73 KDDC 060612 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1212 AM CST THU NOV 6 2014 ...LOW TEMPERATURES AROUND THE FREEZING MARK THIS MORNING... .CLEAR SKIES... LIGHT WINDS AND DRY AIR WILL CREATE FAVORABLE CONDITIONS FOR LOW TEMPERATURES NEAR FREEZING FOR FAR WESTERN KANSAS THIS MORNING. KSZ074-075-061500- /O.CON.KDDC.FZ.W.0008.141106T0900Z-141106T1500Z/ STANTON-GRANT- INCLUDING THE CITIES OF...JOHNSON CITY...ULYSSES 1212 AM CST THU NOV 6 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * TEMPERATURE...MINIMUM TEMPERATURES IN THE 30 TO 32 DEGREE RANGE ARE EXPECTED. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SUGDEN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Nov 5, 11:30 AM CST, 54 minutes earlier.
Area forecast discussion, Nov 5, 11:30 AM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1130 AM CST WED NOV 5 2014 ...UPDATED FOR THE AVIATION DISCUSSION... .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 156 AM CST WED NOV 5 2014 A TROUGH OF LOW PRESSURE AT THE SURFACE WILL CROSS WESTERN KANSAS EARLY THIS MORNING, AS AN UPPER LEVEL TROUGH CROSSES THE NORTHERN PLAINS. A COLD FRONT IS FORECAST TO DROP SOUTH OUT OF THE NORTHERN PLAINS AND BY THE EARLY AFTERNOON THIS FRONTAL BOUNDARY WILL MOVE ACROSS SOUTHWEST KANSAS. AHEAD OF THE COLD FRONT BOTH THE NAM AND GFS INDICATED THAT A WEDGE OF WARM 850MB TEMPERATURES OF +9 TO +12C WILL BE LOCATED ACROSS PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS BETWEEN 18Z AND 21Z WEDNESDAY. BASED ON WHERE THE WARMER 900MB TO 850MB TEMPERATURES WILL BE EARLY THIS AFTERNOON WILL TREND TEMPERATURES TOWARDS THE WARMER MAV GUIDANCE FOR THIS TODAY ALONG AND SOUTH OF DODGE CITY. ACROSS WEST CENTRAL AND NORTH CENTRAL KANSAS WHERE THIS COLD FRONT IS EXPECTED TO CROSS EARLIER IN THE DAY WILL FAVOR THE COOLER MET GUIDANCE. WINDS WILL BECOME LIGHT OVERNIGHT AS A SURFACE RIDGE AXIS BEGINS TO CROSS INTO WESTERN KANSAS. BASED ON CLEAR SKIES AND LIGHT WINDS THE TEMPERATURES WILL ONCE AGAIN HAVE TO POTENTIAL TO FALL BACK TO NEAR FREEZING...ESPECIALLY WESTERN OF HIGHWAY 83. BASED ON THE LOCATION OF WHERE THE LIGHTER WINDS WILL BE BETWEEN 09Z AND 12Z THURSDAY, CLEAR SKIES, AND DEWPOINTS IN THE MID TO UPPER 20S WILL GO AHEAD AND ISSUE A FREEZE WATCH THURSDAY MORNING WEST OF GARDEN CITY. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 627 AM CST WED NOV 5 2014 THE UPPER FLOW WILL EVOLVE OVER THE NEXT COUPLE OF DAYS SUCH THAT A DEEPENING TROUGH DEVELOPS ACROSS THE GREAT LAKES AND OHIO VALLEY REGIONS WITH A FLAT RIDGE OVER THE NORTHERN PLAINS. RIDGING IN THE BOUNDARY LAYER ON THURSDAY WILL THEN LEAD TO LIGHT SURFACE WINDS THAT GRADUALLY GIVE WAY TO LEE TROUGHING THURSDAY NIGHT AND A RETURN TO SOUTHERLY BOUNDARY LAYER FLOW ACROSS THE HIGH PLAINS REGION. A SUBTLE INCREASE IN MOISTURE/THETA-E WILL LEAD TO SLIGHTLY MORE MILD OVERNIGHT TEMPERATURES ACROSS SOUTHWEST AND CENTRAL KANSAS WHICH THE NAM MODEL INDICATES FOR BOTH FRIDAY AND SATURDAY MORNINGS. WE WILL BE FAVORING A GRIDDED FORECAST CLOSER TO THE MODEL SOLUTIONS WITH THIS CHANGING WEATHER PATTERN RATHER THAN THE SMOOTHED OUT MOS GRIDDED SOLUTIONS. BY THE WEEKEND ANOTHER FAST DIVING MID LEVEL WAVE WILL DIG INTO THE CENTRAL HIGH PLAINS AHEAD OF A SIGNIFICANTLY COLDER MID LEVEL TROUGH. STRONG COLD ADVECTION SHOULD BE ONGOING ON SATURDAY AS 850 MB TEMPERATURES FALL TO THE SINGLE DIGITS. THIS COLDER HIGH PRESSURE AIRMASS WILL CONTINUE TO BE REINFORCED BY THE SUBSIDENT NORTHWEST FLOW REGIME THAT WILL REMAIN IN PLACE ACROSS THE NORTHERN PLAINS AND NORTHERN ROCKIES REGION FOR A FEW DAYS. AS A RESULT MUCH HIGHER CONFIDENCE EXISTS IN WIDESPREAD HARD FREEZING TEMPERATURES. GFS AND RAW MODEL LOWS BY WEDNESDAY MORNING WOULD SUGGEST A GOOD CHANCE OF A HARD FREEZE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1126 AM CST WED NOV 5 2014 A HIGH PRESSURE RIDGE ALOFT OVER THE SOUTHERN ROCKIES WILL KEEP LITTLE OF NO CLOUDS OVERHEAD THROUGH 24 HOURS. A WEAK COLD FRONT AT THE SURFACE WILL CONTINUE TO MARCH SOUTH THROUGH WESTERN KANSAS, AND NORTHWEST TO WEST WINDS AT 12 TO 16 KNOTS WILL EVENTUALLY SHIFT TO THE NORTHWEST AT 08 TO 10 KNOTS THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... DDC 68 34 62 40 / 0 0 0 0 GCK 67 33 63 39 / 0 0 0 0 EHA 66 34 64 38 / 0 0 0 0 LBL 68 33 64 39 / 0 0 0 0 HYS 68 34 58 40 / 60 0 0 0 P28 71 38 62 34 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM TO 9 AM CST THURSDAY FOR KSZ074-075. && SHORT TERM...BURGERT LONG TERM...RUSSELL AVIATION...BURKE
Hazardous weather outlook, Nov 5, 4:01 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 401 AM CST WED NOV 5 2014 KSZ030-031-043>046-061>066-074>081-084>090-061015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 401 AM CST WED NOV 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDS WEATHER RISK... THURSDAY... NO HAZARDS. FRIDAY... ELEVATED FIRE WEATHER RISK. SATURDAY... NO HAZARDS. SUNDAY... NO HAZARDS. MONDAY... NO HAZARDS. TUESDAY... NO HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/?N=HWO BURGERT
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:40 AM CST | Freeze Watch | DDC | Grant, Hamilton, Kearny, Stanton | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.